Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for sleeplessness, depression and headaches

yes I have been on lithium for a few months now and for the last month I have not been able to sleep at night and when I do sleep I sleep for almost an entire day. Also I have excluding myself from my family and schooling. Its as though I am in a deep depression and now I am getting these headaches at least daily. What should I do
Wed, 3 Jun 2015
Report Abuse
Psychiatrist 's  Response
Hello thanks for choosing HCM for your health related queries

I can understand your concern. You are taking Lithium for few months. Lithium is a mood stabiliser drug and it is known to cause sedation but if even with Lithium you are not able to sleep then in my opinion you should consider consulting your psychiatrist. The problem of insomnia is causing day time sleepiness and headache. This is also worsening the depression. Medicines like Zolpidem, Zopiclone can help in good sleep and these medicines also dont cause day time sedation. Some mood stabilisers like Lamotrigine can also prove useful in your case. The drug can help in sleep and will also help in your persistent depressive symptoms. Please visit your psychiatrist for prescription of these drugs.

Thanks, Hope this helps you. Take care

Dr. Seikhoo Bishnoi,
Psychiatrist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Suggest treatment for sleeplessness, depression and headaches

Hello thanks for choosing HCM for your health related queries I can understand your concern. You are taking Lithium for few months. Lithium is a mood stabiliser drug and it is known to cause sedation but if even with Lithium you are not able to sleep then in my opinion you should consider consulting your psychiatrist. The problem of insomnia is causing day time sleepiness and headache. This is also worsening the depression. Medicines like Zolpidem, Zopiclone can help in good sleep and these medicines also dont cause day time sedation. Some mood stabilisers like Lamotrigine can also prove useful in your case. The drug can help in sleep and will also help in your persistent depressive symptoms. Please visit your psychiatrist for prescription of these drugs. Thanks, Hope this helps you. Take care Dr. Seikhoo Bishnoi, Psychiatrist